Jump to content





Accutane And Depression

Posted by What1f, 04 March 2013 · 1,418 views

This is a touchy subject, because i know that there are many of you out there that have depression directly related to accutane. I think my feeling of constant "shitty-ness" and worthlessness comes from indirect side effects of accutane. I also feel that accutane, whatever it does do to the mind and body, makes it harder to come out of a chronic stress/ depression situation. Later last year i went through a very stressful moment in my life where i went days without eating and i had to be moving or else my mind would just run and run and run, into things i didnt want to think about. For the most part i believe that Ive moved on from that situation, but the pit in my stomach is still there. Throughout that period i developed telogen effluvium on top of my already thinned hair from accutane, splendid! But more or less the depression continued after i started really looking at myself in the mirror . The stress took a toll on my already thinned and reddened face from accutane and i developed breakouts all over my body. In places that i never even experienced acne before. So that too obviously took a toll on my stress and self esteem. But i can hardly stand to look at myself in the mirror any more. My hair is thin, my face is red from accutane induced rosacea at 20, i have wrinkles around my mouth and eyes from such dry skin and i think decreased proliferation. Im embarrassed to laugh or smile when i talk to someone because it will amplify the laugh lines that i now have which wont go away until the next morning after sleep. Which will then return as soon as i talk. Because of a hurt shoulder, which i believe also to be related to accutane (call me crazy) i cant do any heavy lifting to take my mind off of things. My whole body creaks now. At night i just constantly look up ways to reverse these effects and clues to the method of action and constantly stare at myself in the mirror wondering what if i had never taken this drug. And wishing to see a transformation before my eyes of my face and body going into a state of being that was accutane free. 
 
I was never depressed while on the drug. I mean i had some self esteem lows when my hair first thinned and walking through school with a dry irritated red face was somewhat embarrassing, but besides that i was fine. But now through looking at myself and learning something newer and even worse every day tears at me..
 
DONT TAKE ACCUTANE




reading this terrifies me! im on my second week of accutane and ive been really worried for these symptoms such as depression but my derm had told me its completly rare and very unlikely youll get any of these symptoms at all and not to worry but seeing this, are you okay? i feel for you so much x

Id do anything to go back and do it all over again and never take accutane. And yea im aright, i dont like people feeling bad for me, everyone has enough to worry about in their everyday lives let alone worrying about other peoples lives. Just trying to express my feelings for this drug and try and get people to look elsewhere for acne solutions. Also my depression i dont think is from the drug itself, more or less from the side effects. Unless you really have severe cystic acne and everything else has failed, i mean everything i wouldnt recommend taking this. Even then I wouldnt take it. If you choose to do so though, just pay extremely close attention to everything and let your derm know right away if anything out of the ordinary happens. I hope you didnt get prescribed accutane for mild acne like I did, and good luck Trudi

HELLO!

 

my name is vee and i know exactly how you feel i had really REALLY bad acne...i went through depression really bad and avoided mirrors and excluded myself from friends and what not.

 

i started accutane in April of 2012 and finished in November 2012 and let me just say i couldnt be happier, i dont hide my face with my hair or avoid mirrors or just not go out and have fun! i mean i know having acne kept me from doing ALOT!! just give it time i went through it all and if you need help or even just someone to talk to let me know im here to help. and like i said just give it time i know your done and tired and im not saying you shouldnt be but just hang in there! :) im here for ya!!!

 

<3 VEE :)

I'd rather have acne than the side effects. Thinning hair I thought was enough. Now I have incredibly dry thin and fragile skin on my face too that is starting to wrinkle. I have dark circles around my eyes and I can see the veins. I'm the only one out of my everyone I know let alone my family that has anything like this. I'm glad everything worked out alright for you though

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Tags

    Categories

    Latest Visitors